Alert archive / New Jersey / Coastal Flood Advisories in 2016
Coastal Flood Advisory 19, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Sep 4, 2016, 5:04 PM EDT for 8 counties in New Jersey. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2016, 5:04 PM EDT (21:04 UTC)
- Expired
- Sep 5, 2016, 2:42 PM EDT
- In force
- 22 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 33 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Sep 4, 3:27 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 4, 3:27 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 327 PM EDT SUN SEP 4 2016 .SYNOPSIS... Post-Tropical Cyclone Hermine remains well southeast of southern New Jersey. This storm may intensify a bit as it wobbles to the north and west on Monday before slowly passing well south of Long Island and Cape Cod through the middle of the week. Meanwhile, high pressure builds in from the west. A cold front may approach by the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Post-Tropical Cyclone Hermine is expected to make a gradual turn toward the north overnight. As Hermine becomes vertically stacked offshore, an increase in cloudiness is expected, mainly along the coastal areas toward daybreak. A few showers are possible over far southern Delmarva and the adjacent coastal waters, where greater moisture resides under a subsidence inversion, in addition to weak low-level lift. The remainder of the area will remain dry. It will continue to be breezy along coastal areas. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Hermine is expected to make its closest approach during the day, with an increase in northerly winds, especially along the coast. Cloudiness will increase as well from east to west, especially closer to the coast, while the Lehigh Valley and the Poconos see the most sun. We did cut back on PoPs given the offshore flow and dry low-level air in place, with the best chance of showers along the immediate shore and the adjacent coastal waters. It will continue to be windy along the coast, with some gustiness extending inland as well. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Post-Tropical Cyclone Hermine may strengthen a bit back up to hurricane strength as it meanders off he NJ coast Monday night into Tuesday morning, then will pass south of Long Island and Cape Cod through the middle of the week. Impacts will mostly be felt along the coast, with 30-40 MPH wind gusts through Monday night, along with the threat for moderate coastal flooding through at least Tuesday, possibly longer, given how slow it will take for the water along the coast and in the back bays to drain. Winds along the coast will diminish to 10-20 MPH by Tuesday morning. Otherwise, conditions dry out for the rest of the CWA, with high pressure building into eastern third of the U.S. Once the storm finally departs, and high pressure can become entrenched over the East Coast, SW flow will usher increasing heat and humidity into the region with temps climbing well to the 80s on Tuesday, and then into the 90s by Wednesday. In addition, surface dewpoints will creep back up into the 60s, and possibly into the low 70s by the end of the week, resulting in heat indices in the mid to upper 90s. A cold front looks to approach late in the week, possibly over the weekend. Scattered showers and thunderstorms will develop ahead of and along with the passage of that front. Behind it, a return to more seasonal temps. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. This evening...VFR conditions. Winds north-northeast gusting around 20 knots. Overnight...VFR. North winds diminishing less than 10 knots, except at ACY and MIV. Monday...MVFR conditions expected to develop at ACY in the afternoon, and possibly MIV as well. Otherwise, predominantly VFR. North- northeast winds will increase, gusting up to around 30 knots at ACY, 25 knots at MIV, and 20 knots elsewhere. OUTLOOK... Monday night: Occasional CIG/VSBY restrictions possible for KACY/KMIV in rain along with N winds 10-20 KT. Otherwise, VFR with N winds 5-10 KT. Tuesday through Thursday: VFR. Friday: Sub-VFR possible in scattered SHRA/TSRA. && .MARINE... Tropical storm warnings are in effect for all marine zones. Wave heights around 10 ft this evening, increasing to between 10 and 15 ft overnight into Monday. Northerly winds 25 to 30 knots this evening, increasing 25 to 34 knots overnight into Monday, gusting up to around 40 knots. OUTLOOK... With Post-Tropical Cyclone Hermine on the ocean waters for a good part of the new week, can expect seas 8-12 feet on the ocean Monday night and 3-5 feet on DE Bay. The strongest winds look to occur well to the east of the coastal ocean waters, but can still expect wind gusts 35-40 KT, diminishing to 25-30 KT by Tuesday morning. Wind gusts look to finally fall below 25 KT late Tuesday, but seas will remain elevated on the ocean waters into Wednesday night. Sub-SCA conditions finally return to the waters late in the week as Hermine departs and high pressure builds east. Rip Currents... A high risk of dangerous rip currents will persist on the waters well into the new week, as Hermine will be slow to depart, and may even strengthen for a bit. Building long-period swells and large breaking waves in the surf zone along with tropical-storm force winds will produce dangerous conditions for anyone who decides to swim out in the ocean. && .HYDROLOGY... The precipitation shield associated with Post Tropical Storm Hermine is currently located close to the core of the storm over the waters of the Atlantic Ocean. Even with a slight shift to the west, still anticipating that the heaviest rain will remain offshore, and not expecting rain-induced flooding from this system. && .TIDES/COASTAL FLOODING... Due to Post-Tropical Cyclone Hermine, minor tidal oceanfront flooding is expected by tonight's high tide cycle, and then minor to moderate tidal oceanfront flooding is expected into Monday's high tidal cycle, possibly longer if Hermine lingers offshore. There is particular concern for tidal flooding in the back bays due to the prolonged nature of the event with Hermine stalling off the Delmarva and NJ coast for several days. In these back bays, the water will fail to drain and thus the tidal flooding threat increases with each successive high tide. Access roads to the barrier islands will likely be closed around the times of high tides, especially Monday morning and Monday evening. There is also a potential for tidal flooding to develop further up the Delaware Bay and into the Delaware River, mainly on Monday. It is important to note that seemingly minor shifts in the storm track could cause considerable differences in the extent of coastal flooding. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...Tropical Storm Warning for NJZ012>014-016-020>027. DE...Tropical Storm Warning for DEZ001>004. MD...None. MARINE...Tropical Storm Warning for ANZ430-431-450>455. && Synopsis...Franck/MPS Near Term...Franck Short Term...Franck Long Term...MPS Aviation...Franck/MPS Marine...Franck/MPS Hydrology... Tides/Coastal Flooding...
Hazardous weather outlook, Sep 4, 3:32 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT SUN SEP 4 2016 MDZ008-012-015-019-020-NJZ008>010-015-017>019-PAZ070-071-101>106- 052200- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 332 PM EDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WHAT IS CURRENTLY POST-TROPICAL CYCLONE HERMINE IS WELL EAST OF THE DELMARVA AND WILL MOVE FURTHER NORTH TO A LOCATION OFF THE NEW JERSEY COAST TONIGHT. GUSTY WINDS WILL IMPACT AREAS MAINLY ALONG THE COAST...AND THERE IS ALSO THE THREAT FOR TIDAL FLOODING FOR COASTAL AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IMPACTS FROM POST-TROPICAL CYCLONE HERMINE WILL MAINLY BE GUSTY WINDS ACROSS COASTAL AREAS...ALONG WITH THE THREAT FOR TIDAL FLOODING FOR COASTAL AREAS INTO THE START OF THE NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-052200- MIDDLESEX- 332 PM EDT SUN SEP 4 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-NJZ013-014-016-020>027-052200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 332 PM EDT SUN SEP 4 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-052200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 332 PM EDT SUN SEP 4 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ054-055-060>062-052200- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 332 PM EDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:04 PM EDT | Coastal Flood Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 14 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2016Every coastal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.